Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 207, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 22, 2002, 6:37 PM CDT for Leon County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2002, 6:37 PM CDT (23:37 UTC)
- Expired
- Aug 22, 2002, 7:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Leon County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.6 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1088 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
148 WUUS54 KFWD 222337 SVRFTW TXC289-230015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 637 PM CDT THU AUG 22 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEON COUNTY IN NORTHEAST TEXAS * UNTIL 715 PM CDT * AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM NORMANGEE...MOVING NORTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CROSSROADS AROUND 650 PM CDT WIND GUSTS IN EXCESS OF 60 MPH AND DIME SIZE HAIL ARE LIKELY WITH THIS STORM. LAT...LON 3100 9616 3107 9604 3119 9614 3113 9626
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 6:15 PM CDT, 22 minutes earlier.
Area forecast discussion, Aug 22, 6:15 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 615 PM CDT THU AUG 22 2002 .AVIATION DISCUSSION PERSISTANCE RULES. VFR THRU FCST PERIOD. BL WINDS MORE SW OVERNIGHT TONIGHT...ONLY ACT TO SEE ANY CHANCE OF ST...SHOULD BE BRIEF. PRESSURE GRADIENT CONTINUES TO WEAKEN...BUT S TO SE WINDS TO NEAR 10 KTS AGAIN FRI. .PUBLIC DISCUSSION 335 PM CDT UPPER LEVEL RIDGE OVER THE SE US WILL WEAKEN WHILE NEW RIDGE BUILDS OVER NORTHERN MEXICO/SOUTHERN AZ. WEAK SHORT WAVE ALONG THE GULF COAST WILL WEAKEN DURING THE NEXT TWO DAYS AS THE RIDGE TO OUR WEST BUILDS. EXCEPT FOR THE EXTREME SE COUNTIES...FORECAST WILL REMAIN DRY. THE SHWRS/TSTRMS IN THE SE COUNTIES WILL DISSIPATED EARLY THIS EVENING THEN REFORM LATE FRI AFTERNOON AGAIN. THESE SHOWERS WILL BE SHORT LIVED AND MOVE VERY LITTLE. A MINOR CONCERN IS THE SOURCE OF THE PRECIP FORECAST OVER THE REGION FRI PER THE ETA MODEL. LOOKED AT SEVERAL DIFFERENT ASPECTS OF THE MODEL AND ABOUT THE ONLY THING SEEN WAS VERY WEAK Q VECTOR CONVERGENCE AND H2 DIVERGENCE. ALL OTHER FACTORS WERE NON-CONTRIBUTERS OR THEY WOULD WORK AGAINST THE PRECIP...SUCH AS NVA OVER NORTH TEXAS AT THE TIME. HAVE CHOSEN TO DISREGARD THAT PROGNOSTICATION. LONG TERM PROSPECTS FOR SOME RAIN ARE SLIM AS WELL. LAST NIGHT/S MRF RUN AND THIS MORNING/S AVN RUN DIFFERED ENOUGH BY DAY FIVE ENOUGH TO KEEP CONFIDENCE LOW IN THE MRF SOLUTION FOR DAYS 6 AND 7. THE AVN RUN FROM THIS MORNING FORECAST A BACK-DOOR FRONT INTO NORTH TEXAS BY DAY 5. FOR NOW HAVE KEPT FORECAST DRY AND TEMPS A LITTLE ABOVE NORMAL DUE TO DIFFERING SOLUTIONS TO THE MODELS. FCSTID = 82 DFW 77 98 76 99 / 0 0 0 0 ACT 75 97 75 99 / 0 0 0 0 PRX 74 95 75 97 / 0 0 0 0 DTO 77 98 75 98 / 0 0 0 0 TKI 77 98 75 98 / 0 0 0 0 DAL 77 98 76 99 / 0 0 0 0 TRL 74 95 75 97 / 0 0 0 0 CRS 75 97 75 99 / 0 0 0 0 TPL 75 97 75 99 / 0 0 0 0 .FWD... TX...NONE.
In the hours before
Special weather statement, Aug 22, 3:47 PM CDT, 2 hours 50 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-230845- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 347 PM CDT THU AUG 22 2002 ISOLATED LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL OCCUR SOUTH OF AN ATHENS...CAMERON LINE. THESE STORMS WILL DISSIPATE AROUND SUNSET. UNTIL THEN...IF YOU ARE CAUGHT UNDER ONE OF THESE STORMS YOU CAN EXPECT BRIEF HEAVY RAIN...WIND GUSTS TO 40 MPH...AND LIGHTNING. OTHERWISE...HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED ACROSS NORTH TEXAS THROUGH TONIGHT.
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.